RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Eurasian Math. J.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Eurasian Math. J., 2012, Volume 3, Number 2, Pages 21–30 (Mi emj84)  

This article is cited in 4 scientific papers (total in 4 papers)

Monotone path-connectedness of $R$-weakly convex sets in spaces with linear ball embedding

A. R. Alimov

Faculty of Mechanics and Mathematics, M. V. Lomonosov Moscow State University, Moscow, Russia

Abstract: A subset $M$ of a normed linear space $X$ is called $R$-weakly convex ($R>0$) if $(D_R(x,y)\setminus\{x,y\})\cap M\ne\varnothing$ for any $x,y\in M$ satisfying $0<\|x-y\|<2R$. Here, $D_R(x,y)$ is the intersection of all closed balls of radius $R$ containing $x,y$. The paper is concerned with the connectedness of $R$-weakly convex subsets of Banach spaces satisfying the linear ball embedding condition $\mathrm{(BEL)}$ (note that $C(Q)$ and $\ell^1(n)\in\mathrm{(BEL)}$). An $R$-weakly convex subset $M$ of a space $X\in\mathrm{(BEL)}$ is shown to be mconnected (Menger-connected) under the natural condition on the spread of points in $M$. A closed subset $M$ of a finite-dimensional space $X\in\mathrm{(BEL)}$ is shown to be $R$-weakly convex with some $R>0$ if and only if $M$ is a disjoint union of monotone path-connected suns in $X$, the Hausdorff distance between any connected components of $M$ being less than $2R$. In passing we obtain a characterization of three-dimensional spaces with subequilateral unit ball.

Keywords and phrases: Chebyshev set, sun, strict sun, normed linear space, linear ball embedding, interval, span, bar, extreme functional.

Full text: PDF file (383 kB)
References: PDF file   HTML file

Bibliographic databases:

Document Type: Article
MSC: 52A30, 41A65, 46B20
Received: 02.08.2012
Language: English

Citation: A. R. Alimov, “Monotone path-connectedness of $R$-weakly convex sets in spaces with linear ball embedding”, Eurasian Math. J., 3:2 (2012), 21–30

Citation in format AMSBIB
\Bibitem{Ali12}
\by A.~R.~Alimov
\paper Monotone path-connectedness of $R$-weakly convex sets in spaces with linear ball embedding
\jour Eurasian Math. J.
\yr 2012
\vol 3
\issue 2
\pages 21--30
\mathnet{http://mi.mathnet.ru/emj84}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3024118}
\zmath{https://zbmath.org/?q=an:1269.46009}


Linking options:
  • http://mi.mathnet.ru/eng/emj84
  • http://mi.mathnet.ru/eng/emj/v3/i2/p21

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. R. Alimov, “Monotone path-connectedness and solarity of Menger-connected sets in Banach spaces”, Izv. Math., 78:4 (2014), 641–655  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    2. A. R. Alimov, “On finite-dimensional Banach spaces in which suns are connected”, Eurasian Math. J., 6:4 (2015), 7–18  mathnet
    3. G. E. Ivanov, M. C. Lopushanski, “Teorema ob otdelimosti dlya nevypuklykh mnozhestv i eë prilozheniya”, Fundament. i prikl. matem., 21:4 (2016), 23–66  mathnet  mathscinet
    4. T. Jahn, H. Martini, Ch. Richter, “Ball convex bodies in Minkowski spaces”, Pac. J. Math., 289:2 (2017), 287–316  crossref  isi
  • Eurasian Mathematical Journal
    Number of views:
    This page:200
    Full text:50
    References:30

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019